Skip to Main Content

Proceedings of the American Mathematical Society

Published by the American Mathematical Society since 1950, Proceedings of the American Mathematical Society is devoted to shorter research articles in all areas of pure and applied mathematics.

ISSN 1088-6826 (online) ISSN 0002-9939 (print)

The 2020 MCQ for Proceedings of the American Mathematical Society is 0.85.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


New equations for central configurations and generic finiteness
HTML articles powered by AMS MathViewer

by Thiago Dias PDF
Proc. Amer. Math. Soc. 145 (2017), 3069-3084 Request permission


We consider the finiteness problem for central configurations of the $n$-body problem. We prove that, for $n\geq 4$, there exists a (Zariski) closed subset $B$ in the mass space $\mathbb {R}^{n}$, such that if $(m_1,\dots ,m_n) \in \mathbb {R}^n\setminus B$, then there is a finite number of corresponding classes of $(n-2)$-dimensional central configurations for potential associated to a semi-integer exponent. Also, we obtain trilinear homogeneous polynomial equations of degree $3$ for central configurations of fixed dimension and, for each integer $k \geq 1$, we show that the set of mutual distances associated to a $k$-dimensional central configuration is contained in a determinantal algebraic set.
Similar Articles
Additional Information
  • Thiago Dias
  • Affiliation: Departamento de Matemática, Universidade Federal Rural de Pernambuco - Rua Dom Manuel de Medeiros s/n, 52171-900, Recife, Pernambuco, Brasil
  • Email:
  • Received by editor(s): January 22, 2016
  • Received by editor(s) in revised form: June 18, 2016, and August 8, 2016
  • Published electronically: January 6, 2017
  • Communicated by: Yingfei Yi
  • © Copyright 2017 American Mathematical Society
  • Journal: Proc. Amer. Math. Soc. 145 (2017), 3069-3084
  • MSC (2010): Primary 70F10, 70F15, 37N05, 14A10
  • DOI:
  • MathSciNet review: 3637954